IDEAS home Printed from https://ideas.repec.org/a/spr/sankha/v87y2025i1d10.1007_s13171-025-00379-9.html
   My bibliography  Save this article

Modality and Limiting Behaviours of Skew Symmetric Distributions

Author

Listed:
  • Thomas Hitchen

    (University of Manchester)

  • Saralees Nadarajah

    (University of Manchester)

Abstract

Alruwaili (Stat. Papers, 64, 497-507, 2023) studied modality and limiting behavior of the skew t distribution and its mixtures. In this paper, Alruwaili’s work is extended for the skew normal, skew logistic, skew Cauchy, skew Laplace and skew uniform distributions and their mixtures. For each of these distributions and its mixtures, we derive the equation satisfied by the mode and investigate the behaviour of the mode with respect to skew parameters, scale parameters and large values of the skew parameters. We find that the number of modes in the mixtures can be one, two, three or more. The number of modes is dictated by differences between skew parameters. The scale parameters have a minimal effect on locations of the modes.

Suggested Citation

  • Thomas Hitchen & Saralees Nadarajah, 2025. "Modality and Limiting Behaviours of Skew Symmetric Distributions," Sankhya A: The Indian Journal of Statistics, Springer;Indian Statistical Institute, vol. 87(1), pages 219-251, February.
  • Handle: RePEc:spr:sankha:v:87:y:2025:i:1:d:10.1007_s13171-025-00379-9
    DOI: 10.1007/s13171-025-00379-9
    as

    Download full text from publisher

    File URL: http://link.springer.com/10.1007/s13171-025-00379-9
    File Function: Abstract
    Download Restriction: Access to the full text of the articles in this series is restricted.

    File URL: https://libkey.io/10.1007/s13171-025-00379-9?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:sankha:v:87:y:2025:i:1:d:10.1007_s13171-025-00379-9. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Sonal Shukla or Springer Nature Abstracting and Indexing (email available below). General contact details of provider: http://www.springer.com .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.